• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Transition from Lexapro to Mirtazapine Actavis

C

Cedrus

New member
Joined
Jan 31, 2015
Messages
2
I've been taking 15mg a day Lexapro for a year, and 10 mg a day for two years before that. My sleeping has got worse and worse with very vivid dreams and waking up constantly unless I took Stilnoct. Last week the G.P. said I should change to Mirtazapine Actavis 30 mg a day because of new research showing Stilnoct causes Alzheimer's if it's used long term. He told me just to not take a Lexapro that night and start with the Mirtazapine the next night which I did.
Does anyone else have experience with this kind of transition? I feel pretty crap right now after a week and I'm wondering how much longer till something feels better!
 
SomersetScorpio

SomersetScorpio

Well-known member
Joined
Aug 17, 2012
Messages
13,531
Location
The West Country
Welcome to the forum Cedrus.
How long has it been since you started taking your new medication/mirtazapine?
I haven't taken lexapro but have had transitions from all kinds of meds to another..
How long it takes to settle down really does vary from each individual person and depends obviously on how long you took the previous med etc.
But things have usually righted themselves within two weeks for me personally.

I hope that you're not waiting too long and that you start to feel a bit better soon.
 
C

Cedrus

New member
Joined
Jan 31, 2015
Messages
2
Thanks SomersetScorpio, you give me the realisation that I will feel better. I naively assumed the G.P. would have warned me if there was a possibility of all the withdrawal stuff from the Lexapro etc, so just did what he said. I should have sussed it out myself first. One more week then hopefully, until the kids stop hiding away from me!
 
Thread starter Similar threads Forum Replies Date
W Psychiatric Drugs/Medications 3
Top